Rigidity of time-flat surfaces in the Minkowski spacetime

Po Ning Chen, Mu Tao Wang, Ye Kai Wang

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


A time-flat condition on spacelike 2-surfaces in spacetime is considered here. This condition is analogous to the constant torsion condition for curves in a three-dimensional space and has been studied in [2, 5, 6, 13, 14]. In particular, any 2-surface in a static slice of a static spacetime is time-flat. In this paper, we address the question in the title and prove several local and global rigidity theorems for such surfaces in the Minkowski and Schwarzschild spacetimes. Higher-dimensional generalizations are also considered.

Original languageEnglish
Pages (from-to)1227-1240
Number of pages14
JournalMathematical Research Letters
Issue number6
Publication statusPublished - 2014

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Rigidity of time-flat surfaces in the Minkowski spacetime'. Together they form a unique fingerprint.

Cite this